Syndrome of inappropriate antidiuretic hormone secretion induced by amiodarone therapy

M. Kamran Aslam, Charlie Gnaim, Jay Kutnick, Robert C. Kowal, Darren K McGuire

Research output: Contribution to journalArticle

11 Citations (Scopus)

Abstract

We describe a case of amiodarone induced hyponatremia consistent with the syndrome of inappropriate antidiuretic hormone (SIADH) that developed during amiodarone loading, similar to three prior reports. The hyponatremia improved after a lower maintenance dose was initiated. This episode was reported online to the FDA (http://www.fda.gov/medwatch), and future amiodarone labeling will include SIADH as a potential side, effect (personal communication, Wyeth Medical Science). Clinicians should be aware of this rare but serious complication, especially in light of the neurological effect of profound hyponatremia. Amiodarone induced SIADH may develop during the loading phase, and may respond to dose reduction without termination of drug.

Original languageEnglish (US)
Pages (from-to)831-832
Number of pages2
JournalPACE - Pacing and Clinical Electrophysiology
Volume27
Issue number6 PART I
StatePublished - Jun 2004

Fingerprint

Inappropriate ADH Syndrome
Amiodarone
Hyponatremia
Vasopressins
Therapeutics
Communication
Pharmaceutical Preparations

Keywords

  • Adverse drug effect
  • Amiodarone
  • Hyponatremia
  • SIADH

ASJC Scopus subject areas

  • Cardiology and Cardiovascular Medicine

Cite this

Syndrome of inappropriate antidiuretic hormone secretion induced by amiodarone therapy. / Aslam, M. Kamran; Gnaim, Charlie; Kutnick, Jay; Kowal, Robert C.; McGuire, Darren K.

In: PACE - Pacing and Clinical Electrophysiology, Vol. 27, No. 6 PART I, 06.2004, p. 831-832.

Research output: Contribution to journalArticle

Aslam, M. Kamran ; Gnaim, Charlie ; Kutnick, Jay ; Kowal, Robert C. ; McGuire, Darren K. / Syndrome of inappropriate antidiuretic hormone secretion induced by amiodarone therapy. In: PACE - Pacing and Clinical Electrophysiology. 2004 ; Vol. 27, No. 6 PART I. pp. 831-832.
@article{672ff187fb524b32a4d4a9b575e9df42,
title = "Syndrome of inappropriate antidiuretic hormone secretion induced by amiodarone therapy",
abstract = "We describe a case of amiodarone induced hyponatremia consistent with the syndrome of inappropriate antidiuretic hormone (SIADH) that developed during amiodarone loading, similar to three prior reports. The hyponatremia improved after a lower maintenance dose was initiated. This episode was reported online to the FDA (http://www.fda.gov/medwatch), and future amiodarone labeling will include SIADH as a potential side, effect (personal communication, Wyeth Medical Science). Clinicians should be aware of this rare but serious complication, especially in light of the neurological effect of profound hyponatremia. Amiodarone induced SIADH may develop during the loading phase, and may respond to dose reduction without termination of drug.",
keywords = "Adverse drug effect, Amiodarone, Hyponatremia, SIADH",
author = "Aslam, {M. Kamran} and Charlie Gnaim and Jay Kutnick and Kowal, {Robert C.} and McGuire, {Darren K}",
year = "2004",
month = "6",
language = "English (US)",
volume = "27",
pages = "831--832",
journal = "PACE - Pacing and Clinical Electrophysiology",
issn = "0147-8389",
publisher = "Wiley-Blackwell",
number = "6 PART I",

}

TY - JOUR

T1 - Syndrome of inappropriate antidiuretic hormone secretion induced by amiodarone therapy

AU - Aslam, M. Kamran

AU - Gnaim, Charlie

AU - Kutnick, Jay

AU - Kowal, Robert C.

AU - McGuire, Darren K

PY - 2004/6

Y1 - 2004/6

N2 - We describe a case of amiodarone induced hyponatremia consistent with the syndrome of inappropriate antidiuretic hormone (SIADH) that developed during amiodarone loading, similar to three prior reports. The hyponatremia improved after a lower maintenance dose was initiated. This episode was reported online to the FDA (http://www.fda.gov/medwatch), and future amiodarone labeling will include SIADH as a potential side, effect (personal communication, Wyeth Medical Science). Clinicians should be aware of this rare but serious complication, especially in light of the neurological effect of profound hyponatremia. Amiodarone induced SIADH may develop during the loading phase, and may respond to dose reduction without termination of drug.

AB - We describe a case of amiodarone induced hyponatremia consistent with the syndrome of inappropriate antidiuretic hormone (SIADH) that developed during amiodarone loading, similar to three prior reports. The hyponatremia improved after a lower maintenance dose was initiated. This episode was reported online to the FDA (http://www.fda.gov/medwatch), and future amiodarone labeling will include SIADH as a potential side, effect (personal communication, Wyeth Medical Science). Clinicians should be aware of this rare but serious complication, especially in light of the neurological effect of profound hyponatremia. Amiodarone induced SIADH may develop during the loading phase, and may respond to dose reduction without termination of drug.

KW - Adverse drug effect

KW - Amiodarone

KW - Hyponatremia

KW - SIADH

UR - http://www.scopus.com/inward/record.url?scp=2942607306&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=2942607306&partnerID=8YFLogxK

M3 - Article

VL - 27

SP - 831

EP - 832

JO - PACE - Pacing and Clinical Electrophysiology

JF - PACE - Pacing and Clinical Electrophysiology

SN - 0147-8389

IS - 6 PART I

ER -